Thunderstorm Wind, Putnam
- When
- July 9, 12:40 PM CST
- Where
- Putnam County, Cookeville
- Measured
- 50 kt (58 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.167, -85.500
Public reported 3 trees blown down in the eastern part of town.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 9, 9:00 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CDT MON JUL 9 2001 CONVECTION HAS BEEN DEVELOPING FROM SOUTH IL INTO KY WITH MOVEMENT TOWARD THE SOUTHEAST. VARIOUS BOUNDARIES HAVE MOVED ACROSS OUR FORECAST AREA. AT LEAST A COUPLE BOUNDARIES EVIDENT FROM VISIBLE IMAGES AND RADAR. ONE HAS MOVED INTO NORTH AL WITH ANOTHER MOVING INTO SOUTH MID TN. MORE ARE CERTAINLY DRIFTING AROUND THE AREA. FEW CELLS STARTING TO DEVELOP ALONG TN/KY BORDER. CURRENT FORECAST HAS RIGHT IDEA WITH GREATEST PROBABILITY FOR THUNDERSTORMS OVER PLATEAU...AND LOWEST CHANCE IN THE SOUTHWEST. GREATER LOW LEVEL CONVERGENCE EXPECTED IN THE NORTHEAST...AND CAPPING WILL HELP INHIBIT CONVECTION SOUTHWEST. MAY HAVE A FEW SEVERE STORMS THIS AFTERNOON WITH HEAVY RAIN AND STRONG WINDS MAIN THREATS. ANOTHER COMPLICATING FACTOR IS EXTENSIVE CLOUDINESS OVER NORTH MID TN. TEMPERATURES WILL HAVE A HARD TIME REACHING 90 IF THE CLOUDINESS PERSISTS. EXPECTING SOME VARIABILITY IN CLOUDINESS ACROSS ZONE...MAY HAVE TO MAKE A NEW ZONE GROUP FOR TEMPERATURE DIFFERENCE. WILL MONITOR OBSERVATIONS...AND PROBABLY TRIM BACK HIGHS JUST A LITTLE FOR NASHVILLE AREA. SOUTHWE\ST CORNER OF MID TN STILL EXPECTED TO HIT MID 90S. .BNA...NONE. SH
TNZ005>011-022>034-056>066-075>080-093>097-101030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1141 AM CDT MON JUL 9 2001 ...SCATTERED STRONG TO SEVERE STORMS THIS AFTERNOON... A VERY UNSTABLE AIRMASS WILL COMBINE WITH SEVERAL SURFACE TROUGHS TO PRODUCE AFTERNOON STORMS. THE BEST CHANCE FOR STORMS WILL GENERALLY RESIDE EAST OF INTERSTATE 24...MAINLY IN THE NORTHERN CUMBERLAND PLATEAU. THE LEAST CHANCE WILL BE IN SOUTHWEST MIDDLE TENNESSEE...TOWARD THE MISSISSIPPI BORDER. SOME OF THESE STORMS WILL BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING LOCALLY HEAVY RAIN AND SOME FLOODING...DUE TO THE HIGH WATER CONTENT IN THE ATMOSPHERE. THE OTHER THREAT IS< STRONG DAMAGING WINDS...POSSIBLY IN EXCESS OF 60 MPH. DUE TO VERY WARM MID LEVELS... HAIL IS NOT A MAJOR CONCERN. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. JDG
The Nashville radar (KOHX), 96 km away, was scanning. The volume nearest the first event began at 18:37 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Public reported 3 trees blown down in the eastern part of town.
Public reported a tree was blown down.
Spotter reported dime size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259264, 5259265, 5259266.